Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 55, NWS Miami, FL

October 25, 2006Collier County, Florida

NWS Miami, FL issued this red flag warning at Oct 25, 2006, 3:12 AM EDT for Collier County, Florida. It took effect at Oct 25, 2006, 12:00 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2006, 3:12 AM EDT (07:12 UTC)
In effect from
Oct 25, 2006, 12:00 PM EDT
Expired
Oct 25, 2006, 2:48 PM EDT
In force
3 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 250712
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
312 AM EDT WED OCT 25 2006

...RED FLAG WARNING THIS AFTERNOON FOR GLADES, HENDRY AND COLLIER
COUNTIES...

.A RED FLAG WARNING WILL BE IN EFFECT FOR GLADES, HENDRY AND
COLLIER COUNTIES OF MAINLAND SOUTH FLORIDA FOR RELATIVE HUMIDITIES
LESS THAN 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS.

FLZ063-066-069-070-252200-
/O.NEW.KMFL.FW.W.0055.061025T1600Z-061025T2200Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
312 AM EDT WED OCT 25 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON. 

A VERY LARGE HIGH PRESSURE SYSTEM CENTERED OVER THE TENNESSEE
VALLEY CONTINUES TO DOMINATE THE WEATHER ACROSS MUCH OF THE
EASTERN HALF OF THE UNITED STATES. AS A RESULT, COOL DRY AIR
PREVAILS ACROSS MAINLAND SOUTH FLORIDA. AS AFTERNOON TEMPERATURES RISE
NEAR 80 DEGREES THIS AFTERNOON, RELATIVE HUMIDITIES ARE EXPECTED
TO DROP BELOW 35 PERCENT FOR FOUR OR MORE HOURS. THE PRIMARY
THREAT AREAS ARE WESTERN GLADES, WESTERN HENDRY, AND THE NORTHWEST
HALF OF COLLIER COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED THIS AFTERNOON. A COMBINATION OF LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 251848
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT WED OCT 25 2006

FLZ063-066-069-070-252000-
/O.CAN.KMFL.FW.W.0055.000000T0000Z-061025T2200Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
248 PM EDT WED OCT 25 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE RED FLAG
WARNING WHICH WAS IN EFFECT FOR GLADES, HENDRY AND COLLIER
COUNTIES. ALTHOUGH RELATIVE HUMIDITIES COULD STILL FALL BELOW 35
PERCENT ACROSS A FEW AREAS...DURATION WILL BE ONLY FOR A COUPLE OF
HOURS. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELED.

$$

GREGORIA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Oct 24, 10:30 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Oct 24, 10:30 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1030 PM EDT TUE OCT 24 2006

NO CHANGES IN FORECAST PACKAGE OR SYNOPTIC REASONING OUTLINED BELOW.
THE MAIN HAZARD OVERNIGHT IS FOR THE COASTAL WATERS...WITH SMALL
CRAFT ADVISORY STILL IN EFFECT FOR THE ATLANTIC WATERS. GUIDANCE
CONTINUES TO INDICATE WINDS WILL CONTINUE TO DECREASE ON
WEDNESDAY...WITH CURRENT OBSERVATIONS OVER LAND AND COASTAL
OBSERVATIONS INDICATING THE WIND SPEEDS ARE ALREADY DECREASING OVER
SOUTH FLORIDA. THE ATLANTIC WATERS ARE FORECAST TO STEADILY DECREASE
THROUGH TOMORROW MORNING AND THE SMALL CRAFT ADVISORY IS CONTINUED
THROUGH THEN.

60

.PREVIOUS DISCUSSION...

.DISCUSSION...COOLER AIRMASS HAS OVERSPREAD SOUTH FLORIDA WITH
NORTHERLY WINDS AND STRONG COLD ADVECTION BEHIND YESTERDAYS COLD
FRONT. TEMPERATURES HAVE RECOVERED NICELY AFTER A COLD START THIS
MORNING WITH READINGS RANGING FROM AROUND 70 ACROSS THE NORTHWEST
INTERIOR TO MID 70S ON THE SOUTHEAST COAST. DEWPOINTS HAVE FALLEN
SOME AFTER A BRIEF RISE THIS MORNING THANKS TO MIXING AND VERY DRY
AIR ABOVE THE SURFACE.

THE BIG PICTURE SHOWS A DEEP-LAYERED RIDGE AXIS OVER THE
MISSISSIPPI RIVER VALLEY...IN BETWEEN THE DEPARTING EAST COAST
UPPER TROUGH AND THE NEXT TROUGH DIGGING ACROSS THE SOUTHWESTERN
STATES. THE UPPER RIDGE AXIS SLIDES GRADUALLY EAST THROUGH THE END
OF THE WEEK WHICH WILL LEAD TO A GRADUAL WARMUP IN HIGH
TEMPERATURES FOR THE NEXT SEVERAL DAYS. TONIGHT SHOULD BE THE
COLDEST NIGHT OF THE FALL SO FAR FOR MOST AREAS WITH THE SURFACE
RIDGE AXIS OVERHEAD AND GOOD RADIATIONAL COOLING CONDITIONS. LOW
TEMPS SHOULD AGAIN APPROACH OR EXCEED RECORD LEVELS ACROSS MUCH OF
GLADES...HENDRY...AND COLLIER COUNTIES...AND MAY APPROACH RECORDS
ACROSS PALM BEACH COUNTY AS WELL.

THE TIMING OF THE NEXT STORM SYSTEM AND COLD FRONT ARRIVING FROM
THE WEST HAS CONTINUED TO SLOW DOWN...AND HAVE INCREASED POPS ON
SATURDAY AS A RESULT. A STEADY INCREASE IN HUMIDITY WILL OCCUR
AHEAD OF THIS SYSTEM THROUGH THE END OF THE WEEK. THE GFS BRINGS THE
FRONT SOUTH OF THE AREA BY SUNDAY MORNING HOWEVER WE REMAIN UNDER
THE INFLUENCE OF MOIST SW FLOW ALOFT...AND ITS POSSIBLE THAT THE
SUNDAY THROUGH TUESDAY PERIODS COULD TREND A BIT WETTER IN LATER
FORECASTS SHOULD CURRENT TRENDS CONTINUE.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE NEXT 24 HRS UNDER A MOSTLY
CLEAR SKY. WINDS WILL CONTINUE TO PREVAIL FROM WITHIN 20 DEGREES OF
DUE NORTH...WITH SPEEDS OF NEAR 15 KTS ALONG WITH GUSTS TO 20 KTS
THROUGH EARLY THIS EVENING...SUBSIDING TO 5 TO 10 KTS OVERNIGHT.

&&

.MARINE...WINDS CONTINUE TO GUST UP TO 25 KTS ACROSS ALL WATERS
THIS AFTERNOON...AND BEGIN TO SUBSIDE THIS EVENING AND OVERNIGHT.
SEAS ON THE ATLANTIC WILL CONTINUE AT 10 TO 12 FEET ACROSS THE
GULF STREAM THROUGH THE EVENING AND SUBSIDE TO 7 FEET BY
MORNING...AND HAVE CONTINUED THE SMALL CRAFT ADVISORY ACROSS THE
ATLANTIC WATERS...AS WELL AS LAKE OKEECHOBEE FOR THIS AFTERNOON.
WINDS AND SEAS WILL DICTATE THAT SMALL CRAFT SHOULD EXERCISE CAUTION
TONIGHT ACROSS THE GULF WATERS.

&&

.FIRE WEATHER...RED FLAG CONDITIONS ARE BEING MET ACROSS THE RED
FLAG WARNING AREA...AND WILL LET IT CONTINUE. DEWPOINTS HAVE MIXED
OUT ACROSS THE EAST COAST AND WITH WARMER TEMPS HERE RED FLAG
CRITERIA IS BEING MET...HOWEVER EXPECT THIS TO BE SHORT-LIVED AND DO
NOT PLAN ON ISSUING A WARNING. HUMIDITIES ARE EXPECTED TO RISE ENOUGH
TO GET ABOVE CRITERIA ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  55  77  64  82 / 0 0 0 -
FORT LAUDERDALE  61  79  68  82 / 0 0 0 -
MIAMI            61  80  69  84 / 0 0 0 -
NAPLES           52  78  61  85 / 0 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT FOR GLADES, HENDRY, COLLIER,
     AND NORTHERN MAINLAND MONROE COUNTIES.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF OUT TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FOR LAKE OKEECHOBEE.

GM...NONE.
&&

AVIATION: GREGORIA
REST: STRASSBERG
Hazardous weather outlook, Oct 24, 7:44 PM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
744 PM EDT TUE OCT 24 2006

FLZ063-066>075-251115-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
744 PM EDT TUE OCT 24 2006

...GULF STREAM SEAS 10 TO 12 FEET THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: LOW TEMPERATURES IN THE MID TO UPPER 40S, WITH
ISOLATED AREAS IN THE LOWER 40S, ARE FORECAST FOR INTERIOR SECTIONS
OF MAINLAND SOUTH FLORIDA TONIGHT.

WAVES: GULF STREAM SEAS OF 10 TO 12 FEET ARE FORECAST THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EASTERLY WINDS WILL RETURN ON WEDNESDAY AND THE RISK OF EAST COAST
RIP CURRENTS WILL PERSIST THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.